Arkansas, 2007

Winter Weather in Arkansas, December 26, 2007

December 26, 2007 · NWS LZK · 20 events in 19 counties and zones

A strong upper level low pressure center tracked northeastward across Arkansas on the 26th. In much of western and northern Arkansas, temperatures were just cold enough to allow some sleet and snow to fall.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A strong upper level low pressure center tracked northeastward across Arkansas on the 26th. In much of western and northern Arkansas, temperatures were just cold enough to allow some sleet and snow to fall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 26, 10:36 AM CST, 24 minutes earlier.

Area forecast discussion, Dec 26, 10:36 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 AM CST WED DEC 26 2007

.UPDATE...
MADE A QUICK UPDATE TO THE GRIDS TO TAKE INTO ACCOUNT CURRENT
SITUATION OF RAIN AND SNOW MIX OVER THE EXTREME WEST CENTRAL
SECTIONS WHERE THE MIX IS OCCURRING ON ACCOUNT OF HIGHER
ELEVATION. LOWERED TEMPS FOR MOST SECTIONS FOR TODAYS HIGHS. MADE
ADJUSTMENTS TO OTHER GRIDS...SKY...RH...ETC. UPDATE OUT ALREADY.
&&

.PREV DISCUSSION... /ISSUED 840 AM CST WED DEC 26 2007/

UPDATE...
VERY INTENSE SYSTEM IN NORTHEAST TEXAS THIS MORNING. SATELLITE/RADAR
SHOWING RAIN DEVELOPING QUICKLY AHEAD OF THE SYSTEM...AND WOULD NOT
BE SURPRISED TO HAVE A LITTLE SLEET MIXED IN AT ONSET OF
PRECIPITATION.

UPPED POPS TODAY IN MOST SECTIONS...WITH RAIN DEVELOPING. MOVED
PRECIPITATION SHIELD A LITTLE FASTER THAN INDICATED IN THE
FORECAST...WITH QPF INCREASED FARTHER NORTH/EAST THIS AFTERNOON.

SYSTEM BECOMES NEGATIVELY TILTED AS THE AFTERNOON PROGRESSES.
LOOKING AT TEMPERATURES ALOFT...AND CERTAINLY COLD ENOUGH ALOFT
FOR SOME LIGHT SNOW IN NORTHERN ARKANSAS DURING THE LATE AFTERNOON
HOURS. HOWEVER...DATA SHOWING THAT THE BOUNDARY LAYER WILL BE A
TOUCH WARM FOR SNOW...WITH RAIN MENTIONED AT THIS TIME. WILL LOOK AT
MORE DATA AS IT COMES IN AND WILL MAKE ADJUSTMENTS AS
NECESSARY.

OTHERWISE...SYSTEM WILL DEPART TO THE EAST TONIGHT...WITH
PRECIPITATION ENDING. SOME CLEARING EXPECTED AFTER MIDNIGHT...AND
ENOUGH LOW LEVEL MOISTURE FOR FOG. ADDED AREAS OF FOG TO THE
FORECAST...WITH PATCHY FREEZING FOG.

WILL LIKELY ISSUE ANOTHER FORECAST UPDATE THIS MORNING. FOR
NOW...APPEARS THAT FORECAST TEMPERATURES TODAY MAY BE A FEW DEGREES
TOO WARM...AND WILL LIKELY LOWER READINGS. (46)

AVIATION...
MODELS ARE TRENDING TOWARD BETTER RAIN CHANCES...SO THIS WAS
REFLECTED IN THIS SET OF TAFS. ALSO MOVED UP ONSET OF PRECIP A
COUPLE OF HOURS. THIS WAS NOT ONLY SUGGESTED BY NAM...BUT ALSO
RAPID DEVELOPMENT OF RAIN IN TX FROM CENTRAL INTO NERN SECTIONS.
SAW LITTLE REASON TO CHANGE ENDING TIME OF PRECIP. LOOKS LIKE
QUITE A BIT OF FOG/ST DEVELOPMENT LATE TONIGHT. THIS BRINGS THE
PROSPECT OF SOME FREEZING FOG...ESPECIALLY OVER NRN 1/2 OF AR.

FIRE WEATHER...
MIXING HEIGHTS SHOULD BE BELOW 1700 FT AGL TODAY. SINCE TEMPS WILL
FALL SOMEWHAT ONCE THE RAIN MOVES IN...MAX MIXING HEIGHTS WERE
CALCULATED FOR HIGH TEMPS OCCURRING IN THE LATE MORNING/MIDDAY
TIME FRAME.

PREV DISCUSSION... /ISSUED 234 AM CST WED DEC 26 2007/

DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE RAIN CHANCES TODAY...WITH
ANY MIXED PRECIP ON BACK SIDE LATE FOR NORTHERN AR...THEN NEXT
CHANCE OF RAIN LATE THURSDAY TO FRIDAY...THEN ANY CHANCE OF RAIN
SUNDAY. THE PROGRESSIVE PATTERN CONTINUES. THEN LATE PERIOD
ARCTIC AIRMASS SCHEDULED TO SURGE SOUTH.

SURFACE RIDGE HAS MOVED EAST...& A LIGHT SOUTH FLOW HAS COME BACK
TO THE REGION. MOISTURE RETURN HAS BEEN SLOW...WITH 00Z PRECIP
WATER VALUES OF (KLZK-0.27 INCHES...KSHV-0.20 INCHES...& KFWD-0.33
INCHES). KFWD SHOWING THE BEST LOW LEVEL JET AT THIS TIME...& IN
11-3.9 IR IMAGERY CAN SEE STRATUS DECK ADVECTING OVER CENTRAL
TO EAST TX. ON SOME PATCHY MID CLOUDS FILTERING IN OVER AR. 850 MB
JET EXPECTED TO CONTINUE TO INCREASE TODAY...& SHIFT FROM EAST TX
TO N LA...THEN TO CENTRAL MS. SO MOISTURE OVER AR WILL BE A
LIMITING FACTOR FOR RAIN AMOUNTS. ALOFT...THE SHORTWAVE WAS
ROTATING OVER WEST TX...& WILL CONTINUE TO MOVE TODAY.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT
TODAYS RAIN WILL BE FOCUSED IN THE LATE MORNING & THE
AFTERNOON...WITH THE MAIN SURGE OF LIFT. MAIN AREA WILL BE FROM
THE GULF & OVER LA...WHILE A BIT LESS OVER AR...ESPECIALLY IN THE
NORTH. INSTABILITY WILL BE LACKING TODAY...ESPECIALLY SURFACE
BASED...OVER AR...& HAVE GONE ONLY RAIN/SHOWERS. FARTHER SOUTH
OVER LA...CHANCE OF TSTRMS WILL BE POSSIBLE. DID BUMP POPS TO
LIKELY OVER THE FAR SOUTHERN PART OF AR TO BETTER MATCH UP WITH
KSHV FORECAST...& EXPECTED MAIN SURGE OF LIFT & MOISTURE. MODEL
THICKNESS HAS BEEN CONSISTENT WITH CHANCE OF MIXED PRECIP OVER FAR
NORTHERN AR BEFORE CHANCE ENDS...& TO BETTER BLEND WITH KSGF
FORECAST...HAVE ADDED A SLIGHT CHANCE TO THIS AREA AFTER SUNSET TO
MIDNIGHT. LITTLE TO NO ACCUMULATION EXPECTED. THURSDAY IS JUST A
TRANSITION DAY...UNTIL THE NEXT SHORTWAVE SYSTEM BRINGS THE NEXT
CHANCE OF PRECIP TO AR LATE THURSDAY TO FRIDAY. FRIDAY HAS CHANCE
CAT WITH EVEN A MENTION OF ISOLATED TSTRMS WITH A BIT MORE
INSTABILITY EXPECTED. THEN HIGH PRESSURE SETTLES IN FOR SATURDAY AS
THE SURFACE RIDGE CENTERS OVER THE SOUTHERN PLAINS. OVERALL RAIN
AMOUNTS WILL CONTINUE TO BE LOWER THEN NORMAL... AROUND A FEW
TENTHS TO AROUND A QUARTER INCH...BUT LESS THAN HALF AN
INCH...WITH SPEED OF SYSTEMS.

LONG TERM...SUNDAY THROUGH TUESDAY
A SOUTHERN SHORTWAVE ALONG THE GULF BRINGS SOME PRECIP TO THAT
AREA...BUT ONLY SOME CLOUDS FOR SOUTHERN AR AT THIS TIME.
MONDAY WE SEE THE UPPER PATTERN TRANSITIONING TO A BROAD TROUGH
OVER THE UNITED STATES...WHICH WILL ALLOW ARCTIC AIR TO MAKE ITS
WAY MORE SOUTH THAN WE HAVE SEEN. THERE IS SOME UNCERTAINTY IN HOW
FAR THE AIRMASS WILL FILTER SOUTH...BUT TIME WILL TELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     44  30  47  36 /  70  20  10  40
CAMDEN AR         45  34  53  40 /  90  20  10  40
HARRISON AR       42  27  45  34 /  60  20  10  40
HOT SPRINGS AR    43  32  50  37 /  80  20  10  40
LITTLE ROCK   AR  45  32  50  37 /  80  20  10  40
MONTICELLO AR     49  35  53  42 /  90  20  10  40
MOUNT IDA AR      42  31  50  37 /  80  20  10  40
MOUNTAIN HOME AR  42  28  45  35 /  60  20  10  40
NEWPORT AR        45  31  48  37 /  70  30  10  40
PINE BLUFF AR     47  33  52  40 /  90  20  10  40
RUSSELLVILLE AR   43  30  47  35 /  70  20  10  40
SEARCY AR         45  32  49  37 /  80  20  10  40
STUTTGART AR      47  33  50  38 /  80  20  10  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

32
Hazardous weather outlook, Dec 26, 10:10 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 AM CST WED DEC 26 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1010 AM CST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN AND ISOLATED THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY
AHEAD OF A STRONG SYSTEM ALOFT FROM TEXAS.

AS PRECIPITATION BEGINS IN SOUTHERN AND WESTERN ARKANSAS THIS
MORNING...THERE MAY BE A BRIEF PERIOD OF SLEET. SOME SLEET AND LIGHT
SNOW WILL OCCUR THIS MORNING FROM MENA AND MURFREESBORO NORTHEAST
THROUGH WALDRON...DANVILLE AND CLARKSVILLE. LITTLE TO NO SNOW
ACCUMULATION IS EXPECTED...BUT THERE MAY BE A FEW ICY PATCHES ON
BRIDGES AND OVERPASSES.

THE SYSTEM WILL TRACK THROUGH SOUTHERN SECTIONS OF THE STATE TODAY
BEFORE EXITING TO THE EAST THIS EVENING. COLDER AIR WILL WRAP AROUND
THE SYSTEM...ESPECIALLY ALOFT. THIS MAY CAUSE LIGHT SNOW TO MIX WITH
RAIN IN NORTHERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING
BEFORE PRECIPITATION ENDS.

SOME CLEARING WILL OCCUR LATE TONIGHT...WITH AREAS OF FOG FORMING.
WITH TEMPERATURES BELOW FREEZING IN NORTHERN AND WESTERN
ARKANSAS...PATCHY FREEZING FOG IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM SYSTEM WILL AFFECT THE STATE THURSDAY NIGHT
AND FRIDAY. MOISTURE WILL BE MORE LIMITED...SO RAINFALL WILL NOT BE
AS WIDESPREAD.

A TURN TOWARD COLDER WEATHER IS EXPECTED MONDAY OR TUESDAY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28/46

In the hours before

Special weather statement, Dec 26, 10:45 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CST WED DEC 26 2007

ARZ030-037-038-040-041-261900-
LOGAN-MONTGOMERY-POLK-SCOTT-YELL-
1045 AM CST WED DEC 26 2007

...MIXED PRECIPITATION IN WESTERN ARKANSAS THIS MORNING...

AT 1030 AM CST...DOPPLER WEATHER RADAR SHOWED PRECIPITATION
CONTINUING TO SPREAD NORTHWARD THROUGH WESTERN ARKANSAS.

IN MOST AREAS...RAIN WAS REPORTED. HOWEVER...THERE WAS SOME SLEET
AS PRECIPITATION BEGAN...AND SNOW WAS MIXING WITH RAIN IN SOME OF
THE HIGHER ELEVATIONS.

IN MENA...FOR EXAMPLE...THERE WAS LIGHT SNOW REPORTED. THERE
WAS LITTLE IN THE WAY OF ACCUMULATION. HOWEVER...SOME OF THE
BRIDGES AND OVERPASSES WERE ICING OVER...WITH SEVERAL ACCIDENTS
REPORTED.

AS THE MORNING PROGRESSES...PRECIPITATION WILL BECOME ALL RAIN IN
THE WEST BEFORE ENDING THIS AFTERNOON. TEMPERATURES WILL CLIMB
WELL ABOVE FREEZING...WITH ROAD CONDITIONS IMPROVING.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 winter weather. Local standard time, as filed.

Winter Weather, Garland

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Garland forecast zone
Reported by
COOP Observer
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Snow fell in the county. One to two inches accumulated in western parts of the county.

Winter Weather, Montgomery

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Montgomery forecast zone
Reported by
COOP Observer

Snow fell in the county, with 3/4 inch reported by the observer.

Winter Weather, Polk

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Polk forecast zone
Reported by
COOP Observer

Snow fell in the county, with 2 to 3 inches reported at Mena. Three inches were reported at Rich Mountain and 2 inches were reported at Bogg Springs.

Winter Weather, Scott

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Scott forecast zone
Reported by
COOP Observer

Snow fell in the county, with 1 inch or less reported at Waldron.

Winter Weather, Yell

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Yell forecast zone
Reported by
COOP Observer

Snow fell in the county. A light dusting was reported at Dardanelle, 2 to 3 inches were reported at Danville, and 1 to 2 inches were reported at Ola.

Winter Weather, Saline

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Saline forecast zone
Reported by
COOP Observer
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Snow fell in the county. One to two inches accumulated in higher elevations.

Winter Weather, Perry

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Snow fell in the county. One to two inches accumulated in higher elevations.

Winter Weather, Conway

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Conway forecast zone
Reported by
COOP Observer
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Snow fell in the county. One to two inches accumulated in higher elevations.

Winter Weather, Faulkner

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Faulkner forecast zone
Reported by
COOP Observer
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Snow fell in the county. One to two inches accumulated in higher elevations.

Winter Weather, Stone

When
December 26, 12:00 PM CST to 1:30 PM CST
Where
Stone forecast zone
Reported by
COOP Observer
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Snow fell in the county, with 1 inch reported.

Winter Weather, Searcy

When
December 26, 12:00 PM CST to 1:30 PM CST
Where
Searcy forecast zone
Reported by
COOP Observer

Snow fell in the county, with 2 inches reported at Leslie.

Winter Weather, Sharp

When
December 26, 12:00 PM CST to 1:30 PM CST
Where
Sharp forecast zone
Reported by
COOP Observer
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Snow fell in the county. One to two inches were reported in higher elevations.

Winter Weather, Fulton

When
December 26, 12:00 PM CST to 1:30 PM CST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Snow fell in the county. An observer at Salem reported 1 1/2 to 2 inches.

Winter Weather, Fulton

When
December 26, 12:00 PM CST to 1:30 PM CST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Snow fell in the county. One to two inches accumulated in higher elevations.

Winter Weather, Cleburne

When
December 26, 1:30 PM CST to 5:00 PM CST
Where
Cleburne forecast zone
Reported by
COOP Observer
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Snow fell in the county. It measured one inch or less and was mainly in higher elevations.

Winter Weather, Izard

When
December 26, 1:30 PM CST to 5:00 PM CST
Where
Izard forecast zone
Reported by
COOP Observer
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

One inch or less of snow fell in the county.

Winter Weather, Van Buren

When
December 26, 1:30 PM CST to 5:00 PM CST
Where
Van Buren forecast zone
Reported by
COOP Observer

Snow fell in the county. A light dusting was reported at Clinton, with 2 to 3 inches in the higher elevations of the northern portion of the county.

Winter Weather, Newton

When
December 26, 3:00 PM CST to 5:15 PM CST
Where
Newton forecast zone
Reported by
COOP Observer

Snow fell in the county, with 3 inches reported at Deer.

Winter Weather, Logan

When
December 26, 3:00 PM CST to 5:15 PM CST
Where
Logan forecast zone
Reported by
COOP Observer

Snow fell in the county, with 1/2 inch reported at Paris. Five inches were reported at Mount Magazine.

Winter Weather, Pope

When
December 26, 3:00 PM CST to 5:15 PM CST
Where
Pope forecast zone
Reported by
COOP Observer

Snow fell in the county, with 1/2 inch reported.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65779, 65785, 65786, 65790, 65795, 66079, 66080, 66081, 66082, 65791, 65792, 65793, 65796, 66083, 65778, 65781, 65794, 65782, 65784, 65789.